Thyroid UK
89,110 members103,638 posts

Gp wants to reduce thyroxine

After some advice on my latest blood test I feel better than I have for years no depression anxiety fatigue just a little hair loss my gp wants to reduce my medication

Latest blood results on 150 mg

Tsh 0.13 ( 0.4 - 4.0 )

Ft4 19.4

I read we feel better with tsh 1 or below .

My gp now wants me to reduce to 125 mg

Previous bloods back in September when in 125 mg

Tsh 4.6

Ft4 17

I felt absolutely terrible really bad depression anxiety fatigue cold no energy .i explained I feel brilliant at the moment but doctor said wants my blood done again 1 month and if it is still below range il have to reduce medication but I never want to feel like I did before I began believing I had a mental health issue but that has all gone since my tsh has came below 1 my question is could I just keep taking 150 mg and tell my doctor I have reduced

Many thanks

5 Replies
oldestnewest

Laaurajake123,

TSH is below range so your GP may think it means you are overmedicated. Low TSH doesn't mean you are overmedicated if FT3 is within range. If FT4 is within range then it is unlikely that FT3 is over range.

Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org if you would like a copy of the Pulse article to show your GP.

Reply

Of course you could, provided you have enough T4 to do that, long-term. There is no reason to reduce your dose, according to those labs.

Reply

Thanks I was planning on just taking the same amount as I haven't felt this well for a long time maybes cutting out gluten had helped also think my main concern is if there are any long term dangers just carrying on taking a higher amount of thyroxine and going against doctors recomnendation

Reply

Doctors don't know very much about thyroid. Your doctor is just looking at your TSH and drawing false conclusion. It would be a good idea to get your FT3 tested - preferably at the same time as your FT4 - but I really don't think there are any long-term dangers in continuing with such a low dose.

Reply

I think you've answered your own question. If we feel good on a particular dose it shouldn't be reduced at all.

Adjusting doses should be according to how the patients feels. If well, stay on dose. If feeling hyper thyroid reduce dose.

healthunlocked.com/thyroidu...

Reply

You may also like...